MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON X10 CROSSLINK; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON X10 CROSSLINK; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 8110530
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from healthcare professional via field representative regarding patient with screw deviation involved in the l5 screw replacement.Levels implanted- l2-l5.It was reported that intra-operatively, tip of the driver broke.No fragments left in the patient's body.An attempt was made to remove the prolock first to replace the screw, but the golden set screw of the prolock stripped one place.They removed the set screws of ps on both sides and removed the prolock along with the rod.After the screw replacement was completed, the original implanted rod and prolock were reset, and when the prolock was finally fixed with a 3.0mm hex driver according to the manual max, tip of the driver broke.The broken driver tip was removed using an air tome.There was delay in overall procedure time for less than 60 minutes.Event was revision surgery to explant the deviated screw.Initial surgery procedure was plif of 3 intervertebral discs at l2-l5.There were no patient symptoms or complications reported as a result of this event.No health damage in the patient was reported.On (b)(6) 2021, received additional information that, it was an operation for replacement since the deviation of the screw inserted in the initial operation was confirmed.Two crosslinks were used, one of them had set screw stripping on one side.Therefore, all eight set screws of the pedicle screws were removed, and the rod was removed with the crosslink connected.After reinserting (reusing) the screw on the right side of l5, reusing and placing the rod and crosslink, a new set screw of the pedicle screw was used and finally tightened.On 2021-sep-21, received additional information that the l5 right screw was deviated.The screw was re-used to treat the patient in the revision surgery.One of the crosslinks which was implanted in the primary surgery had set screw stripping on one side during removal in the revision surgery.It was re-used to treat the patient.
 
Additional Manufacturer Narrative
H3: device evaluated summary- visual and optical examination identified that the tip of the hex driver has been sheared off, consistent with interface during usage and was not returned for analysis.Material hardness tested and was found to be within specification.This is consistent with overload.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON X10 CROSSLINK
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key12615836
Report Number1030489-2021-01268
Device Sequence Number16497646
Product Code LXH
UDI-Device Identifier00721902744600
UDI-Public00721902744600
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8110530
Device Catalogue Number8110530
Device Lot NumberKH15K284
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2021
Supplement Date Received by Manufacturer03/24/2022
Initial Report FDA Received Date10/12/2021
Supplement Report FDA Received Date03/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale